Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 146, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 28, 1997, 4:21 PM CDT for Camden County, Miller County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 4:21 PM CDT (21:21 UTC)
- Expired
- Jun 28, 1997, 5:10 PM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Camden County, MO, Miller County, MO
The radar
The Springfield radar (KSGF), 121 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2010 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053 WUUS1 KSGF 282122 RRA SVRSGF MOC029-131-282210- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 421 PM CDT SAT JUN 28 1997 * SEVERE THUNDERSTORM WARNING FOR CAMDEN COUNTY - CENTRAL MISSOURI MILLER COUNTY - CENTRAL MISSOURI * UNTIL 510 PM CDT * SOME AREAS AFFECTED OSAGE BEACH LAKE OF THE OZARKS STATE PARK * AT 419 PM SPRINGFIELD DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SUNRISE BEACH AND WAS MOVING EAST SOUTHEAST AT 15 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. MS/SR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:31 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 28, 2:31 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 231 PM CDT SAT JUN 28 1997 PRECIPITATION CHANCES ARE THE CONCERN TODAY AREA OF SHOWERS/THUNDERSTORMS DEVELOPED OVER NORTHEAST OKLAHOMA THIS MORNING AND SPREAD EAST THIS AFTERNOON...COVERING MOST OF NORTHERN ARKANSAS. THE LEADING EDGE OF THIS AREA CONTAINED THE STRONGEST STORMS ...WITH A LARGE AREA OF MODERATE SHOWERS IN ITS WAKE. SCATTERED STORMS HAVE ALSO DEVELOPED IN SOUTH CENTRAL MISSOURI...BUT LITTLE ACTIVITY ELSEWHERE. NUMEROUS OUTFLOW BOUNDARIES DEPICTED ON SURFACE CHARTS... SATELLITE AND RADAR. CLOUD SHIELD FROM THUNDERSTORM COMPLEX HAS KEPT TEMPERATURES IN THE 70S AT JLN...SGF...AND AIZ...BUT AREAS NORTH AND EAST HAD RISEN IN THE 80S. THUNDERSTORM CHANCES THIS EVENING HARD TO PIN DOWN: TEMPERATURES IN THE 70S HAVE LIMITED INSTABILITIES SOMEWHAT...BUT PLENTY OF JUICE LEFT IN THE ATMOSPHERE AND WITH MORE BOUNDARIES THAN YOU CAN COUNT...SCATTERED DEVELOPMENT IS STILL POSSIBLE THROUGH SUNSET. MODELS HAVE SLIGHT DIFFERENCES WITH THE MOVEMENT OF THE OKLAHOMA WAVE... ALTHOUGH THERE IS A GOOD AMOUNT OF AGREEMENT IN THE FIRST 24 HOURS: SYSTEM WILL LIFT NORTHEAST TO NEAR FYV BY 12Z SUN. AGREE WITH PREVIOUS THINKING THAT ANOTHER COMPLEX OR MORE ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS EVENING IN NORTHEAST OKLAHOMA AND SPREAD EAST. HEAVY RAIN THREAT HIGH AGAIN TONIGHT. REMAINDER OF FORECAST NOT AS CLEAR: OKLAHOMA WAVE ELONGATES AND BECOMES ILL-DEFINED AFTER 24 HOURS. IT LOOKS LIKE THE ETA MODEL OVERDEVELOPS A WAVE IN THE CENTRAL PLAINS BY 12Z MONDAY...BUT CHANCE POPS STILL NEEDED. FIRST PERIOD THOUGHTS: SGF/JLN/UNO: SHOWERS/THUNDERSTORMS BECOMING LIKELY(60%). HEAVY RAIN POSSIBLE. LOW 65 TO 70. AIZ: 50% CHANCE OF SHOWERS/THUNDERSTORMS. LOW 65 TO 70. SGF CE 068/084 068/087 069 08643 JLN CE 069/086 072/089 072 08643 MS
In the hours before
Special weather statement, Jun 28, 1:00 PM CDT, 3 hours 21 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT JUN 28 1997 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...THUNDERSTORMS AND HEAVY RAIN POSSIBLE THROUGH SUNDAY MORNING... A DISTURBANCE IN THE MIDDLE AND UPPER ATMOSPHERE OVER OKLAHOMA WILL MOVE SLOWLY NORTHEAST THIS AFTERNOON...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS AS A RESULT. AN AREA OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED IN NORTHEAST OKLAHOMA THIS MORNING WILL GRADUALLY SPREAD EAST THIS AFTERNOON. THIS PRECIPITATION WILL AFFECT PRIMARILY THE AREA ALONG AND SOUTH OF JOPLIN TO SPRINGFIELD AND EMINENCE LINE. NORTH OF THIS LINE...SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THROUGH TONIGHT. SLOW STORM MOVEMENT AND PLENTY OF MOISTURE IN THE ATMOSPHERE WILL COMBINE TO PRODUCE LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES WITH THE STRONGER THUNDERSTORMS TODAY. ISOLATED STORMS MAY ALSO BECOME SEVERE ...PRODUCING HAIL UP TO ONE INCH IN DIAMETER ALONG WITH DAMAGING WINDS IN EXCESS OF 60 MPH. THE PRIMARY THREAT TODAY...HOWEVER...WILL BE HEAVY RAIN. AS THE DISTURBANCE IN OKLAHOMA MOVES SLOWLY NORTHEAST THIS EVENING...A COMPLEX OF THUNDERSTORMS MAY DEVELOP OVER NORTHEAST OKLAHOMA AND MOVE ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI OVERNIGHT. AGAIN...HEAVY RAIN WOULD BE THE MAIN THREAT ALTHOUGH SOME STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS. PEOPLE WITH OUTDOOR ACTIVITIES THIS AFTERNOON AND TONIGHT SHOULD KEEP A CAREFUL EYE ON THE WEATHER: BE PREPARED TO SEEK HIGHER GROUND SHOULD HEAVY RAINFALL AFFECT YOUR AREA...ESPECIALLY IF YOU ARE CAMPING OR CANOEING. SPOTTER ACTIVATION IS NOT EXPECTED THROUGH SUNDAY MORNING. MS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:29 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 36 min |
| Jun 27, 10:03 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 52 min |
| Jun 28, 7:21 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 3 hr |
| Jun 28, 7:29 AM CDT | Flash Flood Warning | SGF | Camden | 3 hr |
| Jun 28, 2:14 PM CDT | Flash Flood Warning | SGF | Howell, Shannon | 4 hr |
| Jun 28, 4:13 PM CDT | Flash Flood Warning | SGF | Miller, Morgan | 5 hr |
| Jun 28, 4:44 PM CDT | Flash Flood Warning | SGF | Camden | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.